Winter Weather, Western Chester
- When
- December 9, 1:00 AM EST to 5:00 AM EST
- Where
- Western Chester forecast zone
- Reported by
- AWOS
- Coordinates
- 39.973, -75.748 (the zone’s center; the record gives no point)
A wintry mix of sleet and freezing rain and even some snow in the Poconos occurred at the onset of precipitation associated with a strong nor'easter during the morning of the 9th. Snow and sleet accumulations in the Poconos averaged around an inch or less while ice accumulations from the Philadelphia northern suburbs through the Poconos averaged between one-tenth and two-tenths of an inch.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A wintry mix of sleet and freezing rain and even some snow in the Poconos occurred at the onset of precipitation associated with a strong nor'easter during the morning of the 9th. Snow and sleet accumulations in the Poconos averaged around an inch or less while ice accumulations from the Philadelphia northern suburbs through the Poconos averaged between one-tenth and two-tenths of an inch. Untreated roadways and walkways were hazardous. Icy roadways were reported in Marshalls Creek (Monroe County).
In the Poconos, precipitation started as snow between 4 a.m. EST and 6 a.m. EST on the 9th. It changed over to freezing rain in all areas between 6 a.m. EST and 730 a.m. EST and to plain rain by 9 a.m. EST on the 9th. In the Philadelphia northern suburbs, Berks County and the Lehigh Valley, precipitation started briefly as sleet from south to north between 1 a.m. EST and 4 a.m. EST on the 9th. Precipitation then changed to freezing rain within an hour of its starting time and then to plain rain between 4 a.m. EST and 6 a.m. EST on the 9th.
Snowfall included 1.5 inches in Mount Pocono (Monroe County), 1.0 inch in Pocono Summit (Monroe County), 0.8 inches in Tobyhanna (Monroe County) and 0.2 inches in Stroudsburg (Monroe County). Ice accumulations included .15 inches in Forks Township (Northampton County) and .05 inches in Martins Creek (Northampton County).
The cold air, especially near the surface, was supplied by a high pressure system that moved across the southern tier of Canada and reached the Canadian Maritimes overnight on the 8th. Meanwhile, a low pressure system formed off the Carolina coastal waters on the 8th. It tracked northward and deepened as it reached the Delmarva coastal waters at 7 a.m. EST on the 9th. The low pressure system deepened 12 millibars in six hours and was off the New Jersey coastal waters at 1 p.m. EST on the 9th. The track and rapid intensification helped bring warmer air near the surface into Eastern Pennsylvania and changed precipitation to plain rain. The low pressure system stopped intensifying and drifted off to the northeast reaching the Rhode Island coastal waters during the evening of the 9th and eastern Massachusetts around Midnight EST on the 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 8, 9:31 PM EST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 PM EST MON DEC 8 2014
.SYNOPSIS...
STRONG HIGH PRESSURE CENTERED OVER NORTHERN NEW ENGLAND WILL
GRADUALLY RETREAT TONIGHT. LOW PRESSURE EAST OF THE CAROLINAS WILL
STEADILY INTENSIFY INTO A STRONG NOR'EASTER...ARRIVING NEAR LONG
ISLAND TUESDAY EVENING. THE STORM VERY SLOWLY WEAKENS AND MEANDERS
NORTHEASTWARD THE REMAINDER OF THE WEEK. HIGH PRESSURE IN THE OHIO
VALLEY WILL BECOME THE PRIMARY INFLUENCE HERE THIS COMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MULTI-FACETED HEADLINE EVENT BEGINNING LATE TONIGHT ACROSS THE
REGION.
THE MAIN UPDATE TO THE FORECAST WAS TO EXPAND THE ADVISORY A TIER
OF COUNTIES TO THE SOUTHEAST. THESE AREAS REMAIN BELOW FREEZING
LATE THIS EVENING AND RAINFALL IS APPROACHING. SINCE TEMPERATURES
HAVE BEEN SLOW TO RISE, AND RAINFALL IS EXPECTED WITHIN THE NEXT
FEW HOURS, WE EXPECT A SHORT PERIOD OF FREEZING RAIN OVERNIGHT.
TEMPERATURES SHOULD RISE ABOVE FREEZING BAY DAYBREAK, SO DID NOT
GO AS LONG AS THE PREVIOUS ADVISORY WHICH REMAINS THE SAME.
RAINFALL HAS BEGUN TO MAKE ITS WAY INTO OUR SOUTHERN COUNTIES
THIS EVENING, AND THIS PRECIPITATION WILL CONTINUE TO PUSH
NORTHWARD. THERE IS A LOT OF DRY AIR IN THE COLUMN SO IT MAY TAKE
A WHILE FOR SATURATION TO BE REALIZED, WHICH MAY ALSO HELP KEEP
THE TEMPERATURES BELOW FREEZING WHERE THEY ARE CURRENTLY. WITH THE
LIGHT INTENSITY OF THE PRECIPITATION, AT THE ONSET, WE EXPECT
TEMPERATURES TO REMAIN RELATIVELY STEADY OR DROP A COUPLE OF
DEGREES TONIGHT. THE LOW-LEVEL THERMAL FIELDS CONTINUE TO WARM
ENOUGH THAT FULL MELTING OF THE PRECIPITATION WILL OCCUR ACROSS
THE PHILADELPHIA METRO AREA AND FURTHER SOUTHWARD.
INITIALLY WE EXPECT SOME FRONT END SNOW TO ACCUMULATE ACROSS THE
POCONOS BEFORE QUICKLY TRANSITIONING OVER TO SNOW/SLEET/FREEZING
RAIN. ENOUGH WARM AIR SHOULD MOVE IN BY LATE IN THE MORNING TO TURN
MOSTLY TO A LIQUID PRECIPITATION.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
DURING THE DAY JUST ABOUT ALL LOCATIONS SHOULD CHANGE OVER TO PLAIN
RAIN...AND IT WILL BE HEAVY AT TIMES WITH FGEN FORCING ON THE
NORTHWEST SIDE OF THE COASTAL LOW. ANTECEDENT CONDITIONS ARE PRETTY
WET TO BEGIN TO WITH, AFTER THE LAST STORM, AND WITH BETTER RUNOFF
EXPECTED WE HAVE A FLOOD WATCH IN AFFECT MOSTLY FOR THE I-95
CORRIDOR COUNTIES AND PARTS OF SOUTHEAST NEW JERSEY WHERE 2 TO
POSSIBLY 3 INCHES OF RAIN MAY OCCUR. MORE WINTRY MIXING SHOULD LIMIT
THE AMOUNT OF RUNOFF ACROSS NORTHERN NEW JERSEY AND THE LEHIGH
VALLEY.
WE ALSO HAVE A WIND ADVISORY IN AFFECT FOR OUR COASTAL STRIP IN NEW
JERSEY WHERE A 55-60 KNOT LLJ SHOULD BE SETTING UP. THE BIGGEST
ISSUE WILL BE WITH THE AMOUNT OF MIXING OCCURRING AS WE SHOULD HAVE
A PRETTY GOOD WARM NOSE ALOFT. GIVEN THAT WE ARE EXPECTING HEAVY
RAINFALL ALONG THE COAST ALLOWING FOR DOWNWARD MOMENTUM TRANSFER
THERE IS A PRETTY GOOD CHANCE THAT SOME 40 KNOT GUSTS WILL OCCUR
BEFORE THE CENTER OF THE LOW PASSES BY...LATER TUESDAY EVENING.
STILL EXPECT THE BULK OF THE SNOWFALL TO OCCUR ON THE BACKSIDE OF
THE SYSTEM LATER TUESDAY EVENING AS STRONGER OMEGA AND FGEN COME
TOGETHER. GIVEN THE POOR MANS ENSEMBLE TRACK OF THIS SYSTEM, CLOSER
TO THE COAST, WE WILL NEED A LOT OF FORCING AND WRAP AROUND MOISTURE
TO HIT WARNING CRITERIA ACROSS OUR NORTHERN ZONES. STILL DID NOT
HAVE THE CONFIDENCE TO GO WITH A WARNING FOR SUSSEX COUNTY NEW
JERSEY, MOSTLY BASED ON WHERE WE THINK THE BACKSIDE DEFORMATION ZONE
WILL SETUP...IN PENNSYLVANIA. SNOWFALL RATES COULD BE PRETTY HEFTY
ACROSS OUR NORTHERN ZONES TOWARDS THE LATE EVENING HOURS AS WE SEE
THE TRANSITION FROM RAIN BACK TO SNOW. STILL THINK A SWATH OF 8-10
IS VERY POSSIBLE WITH HIGHER AMOUNTS IN THE HIGHER ELEVATIONS.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LINGERING EFFECTS OF MULTI HAZARD NOR'EASTER ARE THE MAIN WEATHER
IMPACT AT THE START OF THIS TIME PERIOD. CONTINUITY WAS HEAVILY
MAINTAINED FOR WEDNESDAY AND WEDNESDAY NIGHT FORECAST. WPC GRIDDED
GUIDANCE WAS PRIMARY INPUT FOR THURSDAY THROUGH MONDAY TIME FRAME.
WEDNESDAY...PERIODS OF WET SNOW AND RAIN (MAINLY WET SNOW I95
WESTWARD). FURTHER SNOW ACCUMS ANYWHERE SHOULD BE UNDER 2 INCHES.
NORTHWEST WINDS GUST 20 TO 30 MPH DURING THE DAY AND DIMINISH AT
NIGHT.
THURSDAY AND THURSDAY NIGHT: THE SLOW MOVING LOW NORTH OF US WILL
CONTINUE TO RESULT IN MOSTLY CLOUDY SKIES AND A CONTINUED NORTHWEST
FLOW. STILL THE THREAT FOR WRAP AROUND RAIN AND SNOW SHOWERS.
FRIDAY THROUGH MONDAY: A BROAD HIGH PRESSURE SYSTEM IS EXPECTED TO
BUILD INTO THE REGION IN THIS PERIOD...THOUGH IT MAY STILL BE
COMPETING WITH THIS OCCLUDED CYCLONE FOR DOMINANCE FRIDAY AND
SATURDAY. TEMPERATURES TREND SLOWLY WARMER BACK TOWARD SEASONAL
NORMS. SOME LINGERING SNOW SHOWERS OVER FAR NORTHERN PORTIONS OF
THE FORECAST AREA ON FRIDAY. OTHERWISE...NO PRECIPITATION IN THIS
TIME PERIOD.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THIS EVENING - TONIGHT...MVFR TO IFR. NORTHEAST WINDS, AROUND 12-14
KNOTS EXPECTED, AS PRECIPITATION SPREADS IN FROM THE
SOUTH-SOUTHEAST. MOST TERMINALS, OUTSIDE OF RDG/ABE SHOULD BE MOSTLY
RAIN. RDG/ABE COULD SEE SOME SNOW/SLEET TRANSITIONING TO
RAIN/FREEZING RAIN EARLY TUESDAY MORNING.
TOMORROW INTO TOMORROW NIGHT...IFR, WITH POSSIBLE LIFR IN HEAVIER
RAIN. COASTAL STORM MOVES BY TO OUR EAST AND THE WINDS BEGIN TO
BACK TOWARDS THE NORTH-NORTHWEST AND BECOME QUITE GUSTY..UPWARDS
OF 30 KNOTS CLOSER TO THE COAST. RAIN MAY BEGIN TO MIX WITH SOME
SNOW LATE IN THE CYCLE TOMORROW EVENING FROM NORTHWEST TO
SOUTHEAST.
OUTLOOK...
WEDNESDAY THROUGH THURSDAY: SOME RESTRICTIONS TO MVFR OR IFR IN
BANDS OF RAIN AND SNOW SHOWERS. NORTHWEST WIND GUSTS 20-30 KNOTS AT
TIMES.
FRIDAY: VFR, STILL SOME ISOLATED NORTHWEST WIND GUSTS UP TO 20 KT.
SATURDAY: VFR.
&&
.MARINE...
GALE WARNING CONTINUES ON OUR WATERS WITH NO CHANGES. THERE COULD
BE SOME STORM FORCE GUSTS ACROSS THE NORTHERN WATERS EARLY TUESDAY
MORNING BUT CONFIDENCE WAS NOT HIGH ENOUGH TO ISSUE NOR DO WE
THINK THEY WILL BE PERSISTENT. SEAS WILL CONTINUE TO BUILD UPWARDS
OF 15 FEET ACROSS A MAJORITY OF OUR WATERS.
OUTLOOK...
WEDNESDAY: SCA WINDS WITH GALE GUSTS POSSIBLE. SEAS 5 TO 9 FEET.
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: SCA SEAS AND GUSTS CONTINUE
WITH LOW PRESSURE STILL TO NORTHEAST.
FRIDAY AND SATURDAY: NO HEADLINES EXPECTED.
&&
.HYDROLOGY...
WE HAVE ISSUED A FLOOD WATCH FOR THE I-95 CORRIDOR ZONES INCLUDING
PARTS OF SOUTHERN NEW JERSEY WHERE 2-3" OF RAIN IS EXPECTED TO FALL
THROUGH TUESDAY EVENING. THE RAIN, HEAVY AT TIMES, WILL ADD TO THE
ALREADY WET ANTECEDENT CONDITIONS ACROSS THE REGION. THIS WILL ALLOW
FOR BETTER RUNOFF INTO AREAS STREAMS AND CREEKS AND SOME OF THE
SMALLER RIVERS...THE MAINSTEM RIVERS SHOULD REMAIN WITHIN THEIR
BANKS.
&&
.TIDES/COASTAL FLOODING...
THE PERSISTENT ONSHORE FLOW IS PRODUCING TIDAL ANOMALIES BETWEEN 1.5
AND 2.0 FEET THIS AFTERNOON, AND WITH THE ONSHORE FLOW EXPECTED TO
INCREASE OVERNIGHT AS THE COASTAL LOW INTENSIFIES, THESE ANOMALIES
SHOULD INCREASE TOO. THE RATE OF INCREASE ASSOCIATED WITH THESE
ANOMALIES WON/T BE FAST ENOUGH TO OVERCOME THE LOWER ASTRONOMICAL
CONTRIBUTION TO PRODUCE ANYTHING MORE THAN MINOR TIDAL FLOODING
FOR TONIGHT/S HIGH TIDE. HOWEVER, HIGH TIDE ON TUESDAY MORNING IS
A DIFFERENT STORY. THE HIGHER ASTRONOMICAL CONTRIBUTION, COMBINED
WITH HIGHER ANOMALIES (COMPARED WITH MONDAY MORNING), HIGHER SURF,
HEAVIER WAVE ACTION, AND HEAVY RAIN, SHOULD TIP TOTAL WATER
LEVELS INTO THE MODERATE CATEGORY, ESPECIALLY NORTH OF LEWES. THE
COASTAL FLOOD WATCH HAS THEREFORE BEEN UPGRADED TO A WARNING ALONG
THE ENTIRE NJ AND DE COASTS (INCLUDING THE BACK BAYS), AND THE
LOWER DELAWARE BAY. A COASTAL FLOOD ADVISORY HAS BEEN RAISED FOR
THE UPPER DELAWARE BAY. ELEVATED WATER LEVELS ARE EXPECTED ON THE
TIDAL DELAWARE NORTH OF REEDY POINT, AND ON THE EASTERN SHORE OF
THE CHESAPEAKE BAY, BUT SIGNIFICANT FLOODING IS NOT EXPECTED, SO
NO ADVISORIES OR WARNINGS HAVE BEEN POSTED IN THESE AREAS.
IT SHOULD BE NOTED THAT DBOFS, CBOFS, AND ETSURGE ARE INDICATING
ONLY MINOR TIDAL FLOODING, BUT THIS SEEMS UNREALISTIC GIVEN THE
EXPECTED STRONG ONSHORE FLOW AND RECENT FULL MOON.
&&
.CLIMATE...
RECORD RAINFALLS FOR TUESDAY IN OUR HISTORICAL DATABASE.
ACY 2.51 2009
PHL 2.13 2009
ILG 2.28 2009
ABE 1.51 1973
TTN 2.25 1978
GED 1.93 2009
RDG 1.16 2009
MPO 1.82 1974
RECORD SNOWFALL FOR WEDNESDAY (LONG SHOT BUT JUST IN CASE)
PHL 4.3 1904
ILG 2.9 2013
ABE 2.7 2013
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT
FOR PAZ070-071-101>106.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR PAZ101>106.
WINTER STORM WARNING FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY
FOR PAZ054-055.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR PAZ060>062.
NJ...FLOOD WATCH FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT
FOR NJZ008>010-012>020-022-025>027.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR NJZ008>010-
015.
COASTAL FLOOD WARNING FROM 7 AM TO 1 PM EST TUESDAY FOR
NJZ012>014-020>027.
WIND ADVISORY FROM 4 AM TO 4 PM EST TUESDAY FOR NJZ012>014-020-
022-025>027.
COASTAL FLOOD ADVISORY FROM 10 AM TO 3 PM EST TUESDAY FOR
NJZ016.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR NJZ001-007.
DE...FLOOD WATCH FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT
FOR DEZ001.
COASTAL FLOOD WARNING FROM 7 AM TO 1 PM EST TUESDAY FOR
DEZ002>004.
COASTAL FLOOD ADVISORY FROM 10 AM TO 3 PM EST TUESDAY FOR
DEZ001.
MD...FLOOD WATCH FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT
FOR MDZ008.
MARINE...GALE WARNING UNTIL 9 PM EST TUESDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ430.
GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ431.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...HEAVENER/KLINE/ROBERTSON
SHORT TERM...HEAVENER
LONG TERM...SZATKOWSKI
AVIATION...HEAVENER/KLINE/ROBERTSON
MARINE...SZATKOWSKI/HEAVENER/KLINE/ROBERTSON
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 938 PM EST MON DEC 8 2014 NJZ008-009-PAZ101-103-105-100245- MORRIS-HUNTERDON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- 938 PM EST MON DEC 8 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED FOR POSSIBLE HAZARDOUS TRAVEL FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. HEAVY RAINFALL IS LIKELY TUESDAY. THIS WILL RESULT OF PONDING OF WATER ON ROADS AND SOME SIGNIFICANT RISES TO STREAMS AND CREEKS. DO NOT DRIVE INTO WATER FLOWING ACROSS ROADWAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007-PAZ060>062-100245- SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON- 938 PM EST MON DEC 8 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED FOR POSSIBLE HAZARDOUS TRAVEL FOR THE EARLY TUESDAY COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WINTRY PRECIPITATION TRANSITIONS TO ALL RAIN BY LATE MORNING. HEAVY RAINFALL IS LIKELY TUESDAY. THIS WILL RESULT OF PONDING OF WATER ON ROADS AND SOME RISES TO STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-100245- CARBON-MONROE- 938 PM EST MON DEC 8 2014 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TUESDAY TO 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. TOTAL SNOW ACCUMULATIONS OF UP TO 9 INCHES ARE EXPECTED, AS WELL AS UP TO ONE QUARTER ICE ACCUMULATION. BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016-100245- NEW CASTLE-SALEM- 938 PM EST MON DEC 8 2014 ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM TO 3 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. SNOW AND SLEET MAY AFFECT THE AREA THIS EVENING AND CHANGEOVER TO RAIN AFTER MIDNIGHT. WATCH FOR LOCALIZED SLIPPERY SPOTS WHILE SNOW AND SLEET ARE FALLING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. HEAVY RAINFALL TUESDAY WILL RESULT POOR DRAINAGE STREET FLOODING AND SIGNIFICANT RISES TO STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ017>019-PAZ070-071-100245- CECIL-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 938 PM EST MON DEC 8 2014 ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAINFALL TUESDAY WILL RESULT IN POOR DRAINAGE STREET FLOODING AND SUBSTANTIAL RISES TO STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ010-015-PAZ102-104-106-100245- SOMERSET-MERCER-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 938 PM EST MON DEC 8 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR A MIXED BAG OF WINTRY PRECIPITATION THAT DEVELOPS AFTER MIDNIGHT. BE PREPARED FOR POSSIBLE HAZARDOUS TRAVEL FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. FLOOD WATCH. HEAVY RAINFALL TUESDAY WILL RESULT IN POOR DRAINAGE STREET FLOODING AND SUBSTANTIAL RISES TO STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ012-015-019-020-100245- KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 938 PM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TONIGHT. HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY RAIN SHOULD DEVELOP TOWARD DAWN TUESDAY AND MAY CAUSE POOR DRAINAGE STREET FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-100245- MIDDLESEX- 938 PM EST MON DEC 8 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WARNING. FLOOD WATCH. A COASTAL STORM WILL IMPACT THE AREA TUESDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL DURING THIS TIME WHICH COULD LEAD TO POOR DRAINAGE STREET FLOODING. WIND GUSTS IN EXCESS OF 45 MILES AN HOUR ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-020-022-025>027-100245- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 938 PM EST MON DEC 8 2014 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST TUESDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM 7 AM EST TUESDAY THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE THIS EVENING, ON BOTH THE OCEAN FRONT AND BACK BAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. COASTAL FLOOD WARNING. FLOOD WATCH. HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING AT HIGH TIDE TUESDAY. WIND GUSTS IN EXCESS OF 45 MILES AN HOUR ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ021-023-024-100245- KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 938 PM EST MON DEC 8 2014 ...COASTAL FLOOD WARNING IN EFFECT FROM 7 AM TO 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. MINOR COASTAL FLOODING IS POSSIBLE AT THE TIME OF HIGH TIDE THIS EVENING, ON BOTH THE OCEAN FRONT AND BACK BAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. HEAVY RAIN MAY CONTRIBUTE TO COASTAL FLOODING AT HIGH TIDE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-100245- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 938 PM EST MON DEC 8 2014 ...GALE WARNING IN EFFECT UNTIL 9 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-100245- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 938 PM EST MON DEC 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A NOR'EASTER WILL IMPACT THE AREA TUESDAY AND NORTHERLY WINDS NEAR GALE FORCE ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-100245- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 938 PM EST MON DEC 8 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
8 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 551112, 551113, 551117, 551118, 551119, 551120, 551121, 551122.